Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 49, NWS Corpus Christi, TX

May 14, 2006Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 14, 2006, 7:10 PM CDT for Goliad County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2006, 7:10 PM CDT (00:10 UTC)
Expired
May 14, 2006, 8:00 PM CDT
In force
50 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 3:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KCRP 150011
SVRCRP
TXC175-150100-
/O.NEW.KCRP.SV.W.0049.060515T0010Z-060515T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
710 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GOLIAD COUNTY IN SOUTH TEXAS

* UNTIL 800 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES SOUTHEAST OF GOLIAD...AND MOVING
  SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN GOLIAD COUNTY AT 720 PM CDT
  RURAL SOUTHEASTERN GOLIAD COUNTY AT 730 PM CDT

HAIL UP TO A QUARTER OF AN INCH IN DIAMETER HAS BEEN REPORTED 4 
MILES NORTHEAST OF GOLIAD WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 2878 9726 2870 9744 2845 9734 2856 9720

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 6:42 PM CDT, 28 minutes earlier.

Area forecast discussion, May 14, 6:42 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
642 PM CDT SUN MAY 14 2006

.UPDATE...INCREASED WINDS TO WINDY CRITERIA OVER THE LAND AND TO
SCA OVER THE BAYS/NEARSHORE WATERS THROUGH THE EVENING HOURS DUE
TO DEEPENING SURFACE CYCLONE OVER THE WESTERN RIO GRANDE PLAINS
AND MESOSCALE EFFECTS DUE TO CONVECTION.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

BB/85...UPDATE/MARINE
MG/88...AVIATION
Hazardous weather outlook, May 14, 10:26 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT SUN MAY 14 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS
OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF
IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE
GREATEST THREAT FOR SEVERE WEATHER.

SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE
COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL
WEAKEN THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO
SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
COLD FRONT.  DRY WEATHER IS THEN EXPECTED BEYOND MONDAY.

STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH
THE EVENING HOURS.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:06 PM CDTTornado WarningCRPWebb39 min
May 14, 7:17 PM CDTSevere Thunderstorm WarningCRPLa Salle43 min
May 14, 7:36 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
May 14, 7:44 PM CDTTornado WarningCRPWebb61 min
May 14, 7:56 PM CDTTornado WarningCRPWebb34 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 14, 8:33 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 14, 8:41 PM CDTSpecial Marine WarningCRP2 hr
May 14, 8:46 PM CDTSevere Thunderstorm WarningCRPWebb29 min
May 14, 8:51 PM CDTSevere Thunderstorm WarningCRPNueces39 min
May 14, 9:42 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
May 14, 10:10 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.